Alert archive / West Virginia / Wind Advisories in 2020

Wind Advisory 6, NWS Pittsburgh, PA

April 10, 2020Tucker County, West Virginia

NWS Pittsburgh, PA issued this wind advisory at Apr 10, 2020, 2:55 AM EDT for Tucker County, West Virginia. It took effect at Apr 10, 2020, 8:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2020, 2:55 AM EDT (06:55 UTC)
In effect from
Apr 10, 2020, 8:00 AM EDT
Expired
Apr 10, 2020, 6:00 PM EDT
In force
10 hr
Issued by
NWS Pittsburgh, PA

County Tucker County, WV

The radar

The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 6.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2020-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2020-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1862 m above ground
0-6 km bulk shear
114 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

211 
WWUS71 KPBZ 100655
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
255 AM EDT Fri Apr 10 2020

MDZ001-WVZ514-101500-
/O.NEW.KPBZ.WI.Y.0006.200410T1200Z-200410T2200Z/
Garrett-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Davis, Thomas, and Canaan Valley
255 AM EDT Fri Apr 10 2020

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT
THIS EVENING...

* WHAT...West winds 20 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...In Maryland, Garrett County. In West Virginia, Eastern 
  Tucker County.

* WHEN...From 8 AM this morning to 6 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
829 
WWUS71 KPBZ 101357
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
957 AM EDT Fri Apr 10 2020

MDZ001-WVZ514-102200-
/O.CON.KPBZ.WI.Y.0006.000000T0000Z-200410T2200Z/
Garrett-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Davis, Thomas, and Canaan Valley
957 AM EDT Fri Apr 10 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...West winds 20 to 25 mph with gusts up to 50 mph.

* WHERE...In Maryland, Garrett County. In West Virginia, Eastern 
  Tucker County.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
301 
WWUS71 KPBZ 101840
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
240 PM EDT Fri Apr 10 2020

OHZ058-059-068-069-PAZ031-WVZ004-012-021-509-110245-
/O.NEW.KPBZ.FZ.W.0001.200411T0700Z-200411T1300Z/
Guernsey-Belmont-Noble-Monroe-Greene-Marshall-Wetzel-Marion-
Monongalia-
Including the cities of Cambridge, Martins Ferry, 
St. Clairsville, Caldwell, Woodsfield, Waynesburg, Moundsville, 
New Martinsville, Fairmont, and Morgantown
240 PM EDT Fri Apr 10 2020

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT SATURDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...In Pennsylvania, Greene County. In Ohio, Guernsey, 
  Belmont, Noble and Monroe Counties. In West Virginia, 
  Marshall, Wetzel, Marion and Monongalia Counties.

* WHEN...From 3 AM to 9 AM EDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...This warning is in accordance with a new
  program to better determine the start of the growing season.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

MDZ001-WVZ514-102200-
/O.CON.KPBZ.WI.Y.0006.000000T0000Z-200410T2200Z/
Garrett-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Davis, Thomas, and Canaan Valley
240 PM EDT Fri Apr 10 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...West winds 20 to 25 mph with gusts up to 50 mph.

* WHERE...In Maryland, Garrett County. In West Virginia, Eastern 
  Tucker County.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
988 
WWUS71 KPBZ 102156
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
556 PM EDT Fri Apr 10 2020

MDZ001-WVZ514-102300-
/O.EXP.KPBZ.WI.Y.0006.000000T0000Z-200410T2200Z/
Garrett-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Davis, Thomas, and Canaan Valley
556 PM EDT Fri Apr 10 2020

...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING...

Winds are slowly weakening across the region, and will remain 
below advisory criteria. Wind gusts to 40 mph are still possible 
this evening.

$$

OHZ058-059-068-069-PAZ031-WVZ004-012-021-509-110600-
/O.CON.KPBZ.FZ.W.0001.200411T0700Z-200411T1300Z/
Guernsey-Belmont-Noble-Monroe-Greene-Marshall-Wetzel-Marion-
Monongalia-
Including the cities of Cambridge, Martins Ferry, 
St. Clairsville, Caldwell, Woodsfield, Waynesburg, Moundsville, 
New Martinsville, Fairmont, and Morgantown
556 PM EDT Fri Apr 10 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
SATURDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...In Pennsylvania, Greene County. In Ohio, Guernsey, 
  Belmont, Noble and Monroe Counties. In West Virginia, 
  Marshall, Wetzel, Marion and Monongalia Counties.

* WHEN...From 3 AM to 9 AM EDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...This warning is in accordance with a new 
  program to better determine the start of the growing season.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Apr 10, 12:27 AM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Apr 10, 12:27 AM EDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1227 AM EDT Fri Apr 10 2020

.SYNOPSIS...
Precipitation chances should continue through part of Friday under
upper level low pressure. Dry weather should return Friday night and
Saturday under building high pressure.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Latest radar continues to show scattered snow showers crossing the
region in WNW flow, generally remaining along and north of the PIT
metro and across the higher terrain. Main update to the overnight
period was to nudge PoPs upwards across the PIT metro inline with
current radar trends. Coverage of snow showers should increase
somewhat through the overnight with better upper support as another
shortwave trough rotates across the area early this morning. Some
lake/terrain enhancement is also expected with cold advection in WNW
flow. An inch or two of accumulation is possible on the highest
ridgetops and N of I 80 through this morning.

Wind remains gusty this morning with a tight pressure gradient
between low pressure off the East Coast, and high pressure to our
west.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
Rain and snow showers will slowly taper off through the morning and
early afternoon as inversion heights start to fall and moisture is
lost, although clouds will linger through much of the day as the
lingering moisture gets trapped underneath a subsidence inversion.
High temperatures will remain well below normal due to the clouds and
lingering northwest flow, ending up some 10 to 15 degrees off of the
climatologic norms.

Vacating clouds and the arrival of surface ridging will provide a
clear and cold night Friday night, with subfreezing temperatures
areawide. Saturday will dawn with plenty of sunshine, although mid
and upper clouds will begin to increase during the afternoon as the
flattening ridge axis approaches. High temperatures will recover
somewhat from the chilly Friday values thanks to the afternoon onset
of low-level southwest flow, but normal values will remain just out
of reach.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Warm advection ramps up in earnest Saturday night as troughing digs
into the western Plains. Some spotty light rain will be possible as
moisture will be on the increase as well.

The ejection of that western trough will occur on Sunday, accompanied
into the Ohio Valley by deepening surface low pressure Sunday/Sunday
night. This will push a good shot of rain across the region, with
some areas possibly receiving an inch or more of liquid. All rain is
expected, with daytime highs punching into the 60s both Sunday and
Monday. A cold frontal passage on Monday will bring an end to steady
rain.

Lingering troughing behind this system will provide a couple chances
for showers through next week, along with a return of below-normal
temperature.

&&

.AVIATION /04Z FRIDAY THROUGH TUESDAY/...
Widespread MVFR is expected by early Fri morning as another
shortwave tracks across the region. Scattered snow showers are
expected to increase with the approach and passage of this wave.
Mixing should result in a return to VFR stratocu cigs by afternoon.

Mixing and a tight pressure gradient between low pressure off the
East Coast, and high pressure to our west, should result in gusty
W-NW wind through the TAF period.

.Outlook...
Restrictions are likely Sun through Mon with crossing low pressure.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Apr 9, 8:08 PM EDT, 6 hours 47 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Pittsburgh PA
808 PM EDT Thu Apr 9 2020

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-110015-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-
Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-
Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-
Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-
Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
808 PM EDT Thu Apr 9 2020

This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania,
western Pennsylvania, northern West Virginia and the northern
panhandle of West Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 2:40 PM EDTFreeze WarningPBZMarion, Marshall, Monongalia, Wetzel18 hr

Nearby

Wind Advisories in West Virginia, 2020Wind Advisories in Maryland, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.